How very true what you say Globalnomad!! Having never before been touched by depression or low moods, i can safely say that hormones have a heck of a lot to answer for!!! I cant believe how often i feel like this for absolutely no definite reason, although i sit on my own for hours trying to pinpoint one reason that makes me feel so low, but it all ends up coming back to the same thing - hormones!! I was thinkingof yoga to relax and calm me but as i was never one to join any sort of classes i wouldnt know where to start and there isnt anyone i know that would go with me!! I love spending quiet time with my 2 dogs and my baby boy Jasper who i rescued when he was 1 week old along with his 3 kitten brothers. He makes me feel better and always purrs for me!! Prob because he knows i am the one that feeds him! dont get me wrong i feel glad for those who can pick themselves up and smile for the world, but as you so rightly say, not all of us have that in us to turn on the Positivity and Happiness just to suit certain people. I have days when even things that I know can definitely cheer me up dont even come close to making me smile, thats when i know i am having a crap day and nothing can change that!! I have to try real hard not to let the comments and ways that some people think bother me anymore, only yourself knows how you are feeling and only yourself can try and change that - i do get sad and emotional a lot more over the smallest and silliest of things!! So you are right in that we have to do what is best and right for us as individuals and what makes you happy might not necessarily make other people happy, but then again its not them who count, IT'S YOU!! Cheers, Michele x
Have been taking the pills now going into week 3. Had alot of headaches and migraine this week, also very tired and find that I have fallen asleep again! when sitting down. Hope I will feel better soon
Thanks for your advice. I managed to pluck up the courage and started them yesterday. Someone told me that it will be a rocky 3 weeks before it starts to kick in, is this true?
Hi Melena, How wonderful that you were able to meet your cousin after all that time. I hope you keep in touch with her and have lots more catch ups.
There's quite a few things that we have missed out on this past 18 months or so, mainly things that we were hoping to do with our 2 boys before they get too grown up and leave school! I also find that after i have sat down and written out what it is my head on here i feel relaxed and know that someone will eventually see it and provide that bit of info that i need to feel better!
Hope you all have a lovely weekend.
Cheers, Michele x 🙂
Hello seashell as I said earlier it is good to know we are not alone. I am having a good day today so will make the most of it. I enjoyed yesterday too as I met up with a cousin in York. I did not know she exsisted until two year ago and we were to meet last year but it all got cancelled because of my op and treatmeant. So it has been a boost knowing I could eventually carry out my plan to meet.
I find it helps so much to ask questions on here and to know someone else is feeling the same, it seems to make me feel better for a while once I have written it down and sent it.
Well enough of my rabbitting take care everyone.
Hi Story so far.
the leaflets say that doctors often give antidepressants to help with the low mood but also the menopausal symptoms that the hormone therapy causes.
Personally I would have no problem taking them but we are all different. I just want to come out of this happy and I will take anything that helps with that. I told my oncologists that I don't want to spend the next five years feeling miserable.
Can I ask a question, I have taken Letrozole since March 13 and now so depressed that this week been told by my GP to start taking Fluoxeline. I was suppose to start today but too scared. Do you think that it is ok to do this? Thanks
Isn't this a great place for settling your worries and fears? I am glad any advice or comments we give to each other can make a difference no matter how big or small.
I now tell myself that everything i feel is to be blamed on the treatments whether its the chemo rads or hormones! I sometimes get that sinking feeling when i am sat waiting to go in and see one of the many doctors and specialists because i know exactly what will happen and what will be said. On the whole they treat each case as an individual, but a lot of what i hear seems to be straight from a medical paper or another statistic or percentage from a study, which does not always answer thosse questions that we have.
I saw my Oncologist last month (again i didn't actually see her but a locum who had a very strong Spanish accent and i found difficult to understand)but also in the room was an Oncology Breast Cancer Nurse who told me that future appointments would be with her and her team and not the Oncologist themselves. Which suits me fine because she was very receptive to me when i asked questions and when i had an examination she came in to check my concerns.
Cheers, Michele x
Thank you all for your kind words, it has helped me to know that I am not alone. I am now certain it must be the Letrozole. I did try telling my Oncologist last week when I went for a check up but she doesn't seem to realsise the side affects the drug has. I no longer need to see her which is one good thing.
I will keep on going on as they say and get through this as we all will.
Thanks again folks
I used to have good days and bad days and inbetween days all my life up until that dreaded day i was diagnosed in Oct 2012. Having gone through 2 operations, 6 months chemo, 3 weeks rads, several hospitals admissions for infections - including one for MRSA - then now on Hormone treatment for another 4 years i think it's safe to say that there are no more inbetween days anymore! I have good days when i can move about without wincing from joint pain and pins and needles in my feet and foggy brain and forgetfulness.
I have those bad days when everything hurts and i can't think about anything apart from when will i be having the next good day!!!!! Never having been what i would call depressed or maudlin, i have often found myself thinking black thoughts and wishing my life away which is not like me at all.
I can cope with pain on most levels (i sailed through all the ops i had, all the needles i had for chemo and blood tests and canulas in hospital) but when it is caused by something beyond our control ~ ie: hormones and various drugs that change our moods and the way we think rationally ~ then i do think that we can be forgiven the occasional bad day or mood swing or even depressed feelings that hopefully in time will go away and leave us alone!!
Cheers, Michele x 🙂
Sorry to hear you are feeling down and depressed.
Pleased to hear your first check up went ok, that must have been scarey for you, being called back.
I only finished rads 4 weeks ago but feel like I could be depressed if I am not careful. I am a very anxious person and dr gave me some diazepam before my op as my blood pressure was sky high due to me stressing out and not sleeping.
I can fully understand how you feel about people around you considering that its done with but its not that easy for most of us to get back to where we were before we were diagnosed.
I rarely get asked how I am now - everyone just assumes treatment is over - end of... even though I am still feeling incredibly tired.
Also, its a very lonely feeling and the forum does help
Hope you are feeling better soon
Hi Melena, sorry to hear you are feeling so low.
It is a difficult time when your treatment is over, everyone just expects you to be the same as before, but you're not, one of the side effects of Letrozole is depression and low mood, also tiredness. I am just about to start taking it so I've been reading up on it. Maybe your GP could give you something to help with your mood.
You might benefit from talking to someone about how you feel. My hospital offers support groups and I think it helps to talk to others going through this as well. I have stopped saying my treatment has finished because I consider hormone therapy is still treatment and everyone just expected me to be 'over it' when I finished my radiation.
I feel anxious and disconnected from whats going on around me and I have been offered help with relaxation techniques, but if that doesn't work then I will consider antidepressants, I know you are a brave face kind of person, so am I, but sometimes we just need a little help. I hope you can sort some out for yourself.
I had a mastectomy last June 2013. I had chemo and Radio therapy and am now on Letrozole. My husband has been very good practically but is not good on the emotional side as are none of my three children who have been brilliant otherwise.
At the same time as I was diagnosed my mam was diagnosed with early dementia.
I am now on the mend and through all the treatment but I get days when I feel so low, I feel as if everything is going on around me but I can't take it in. I get very lethargic and a lot of the time just want to be alone. Some days I feel ill although I know I am not.
I am not able to tell any of my family this and feel very much alone at times. I have always been good at putting on a brave face. I wennt for my first yearly mammogram three weeks ago and was recalled as they thought there was something there so you can imagine how I felt. Anyway it was clear thank goodness.
I feel as if I am depressed.
Does anyone else feel like me?